Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Diagnostics
Question: Echocardiogram after taking Fen-Phen
|Anonymous - Sat Dec 28, 2002 5:05 am||
I had tooking Fen-Phen so my attorney had me to take a echocardiogram and I got my results back and I don't know if this mean I need to go see a doctor or not. Can you help.
MITRAL VALVE REGURGITATION was 42% and marked severe
LEFT ATRIAL SIZE was 5.5LA
LEFT VENTRICULAR FUNCTION was 60%
So what do I need to do.
|Dr. Yasser Mokhtar - Sun Feb 09, 2003 10:48 pm||
Thank you very much for using our website.
Taking fen-phen as a combination for appetite suppression to lose weight has been implicated in causing some problems with heart valves.
The fen-phen could cause what you have on your echocardiogram report which is mitral valve regurgitation.
My advice to you is to see a heart specialist as you will have to have serial echocardiograms to make sure that the lesions are stable and because you will have to be followed by a doctor for this condition that you have as it might progress and cause some heart failure.
After cessation of the medications, the valve lesions are stable and tend to be reversible in many cases. Some could get worse, however.
If you are going to have any surgical procedure or go to the dentist or have any medical procedure, your doctor should be aware of what you have and you should receive antibiotics to gard against infection of the diseased valve.
Once more, thank you very much for using our website https://doctorslounge.com and hope to hear from you soon.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.